Alert archive / Texas / Special Weather Statements in 2009
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Mar 31, 2009, 5:21 AM CDT for Robertson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2009, 5:21 AM CDT (10:21 UTC)
- Expired
- Mar 31, 2009, 5:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
County Robertson County, TX
The radar
The Ft Hood radar (KGRK), 91 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 12.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KFWD 311021
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 AM CDT TUE MAR 31 2009
TXZ175-311045-
ROBERTSON TX-
521 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN ROBERTSON COUNTY
AT 521 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF HEARNE...MOVING EAST AT 30 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3086 9664 3100 9625 3097 9624 3090 9637
3085 9641 3077 9644 3073 9659
TIME...MOT...LOC 1021Z 257DEG 27KT 3082 9659
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:50 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 31, 3:50 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CDT TUE MAR 31 2009 .DISCUSSION... A COLD FRONT WILL MOVE THROUGH THE ENTIRE FORECAST AREA BEFORE SUNRISE WITH SHOWERS AND THUNDERSTORMS ENDING ABOUT THE SAME TIME. WILL KEEP SOME LOW POPS IN THE SOUTHEAST TO ACCOUNT FOR ANY LINGERING ACTIVITY. CLOUDS WILL SCATTER THROUGH THE DAY AND TEMPERATURES WILL WARM INTO THE 60S...EXCEPT FOR LOWER 70S IN THE SOUTH. LOW LEVEL MOISTURE WILL SLOWLY RETURN TONIGHT AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS IN THE WEST. EXPECT SCATTERED THUNDERSTORMS TO AFFECT THE NORTHWEST ZONES WEDNESDAY EVENING AS THE DRY LINE ENTERS THE REGION. THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT WEDNESDAY THROUGH THURSDAY AS A COLD FRONT AND UPPER LEVEL TROUGH MOVE ACROSS THE REGION. A FEW SEVERE STORMS WILL BE POSSIBLE. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST THURSDAY AFTERNOON WITH INCREASING SUBSIDENCE ALOFT. THE RIDGING ALOFT WILL BE BRIEF AS ANOTHER WESTERN U.S. SYSTEM TRANSLATES RAPIDLY EAST. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON AS A DRY LINE SWEEPS ACROSS THE REGION. MOISTURE WILL BE QUESTIONABLE AND MOST OF THE UPPER DYNAMICS SHOULD PASS TO THE NORTH SO WILL LEAVE POPS LOW FOR NOW. RIDGING ALOFT WILL KEEP CONDITIONS MOSTLY CLEAR AND DRY SUNDAY AND MONDAY. TEMPERATURES THROUGH THE WEEK WILL BE FAIRLY SEASONAL EXCEPT FOR SOME BRIEF COOL DOWNS TODAY...THURSDAY...AND SUNDAY. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 47 78 54 63 / 0 0 5 20 20 WACO, TX 72 49 81 57 64 / 10 0 5 20 20 PARIS, TX 65 42 73 51 61 / 5 0 5 20 30 DENTON, TX 67 45 78 52 62 / 0 0 5 20 30 MCKINNEY, TX 68 45 74 53 67 / 5 0 5 20 30 DALLAS, TX 69 52 77 54 63 / 5 0 5 20 20 TERRELL, TX 69 47 76 55 68 / 5 0 5 20 20 CORSICANA, TX 69 48 76 53 73 / 20 0 5 20 20 TEMPLE, TX 72 47 79 54 79 / 20 0 5 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 21/79
Hazardous weather outlook, Mar 31, 3:21 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 321 AM CDT TUE MAR 31 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 321 AM CDT TUE MAR 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE ALONG AND SOUTHEAST OF AN ATHENS TO KILLEEN LINE THROUGH 10 AM. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY...AND AGAIN ON SATURDAY. SEVERE WEATHER WILL BE POSSIBLE WITH EACH EVENT. STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED ON THURSDAY BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCHULTZ
In the hours before
Special weather statement, Mar 31, 12:54 AM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1254 AM CDT TUE MAR 31 2009
TXZ146-310630-
NAVARRO TX-
1254 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN NAVARRO COUNTY
AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF HILLSBORO...MOVING EAST AT
40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BARRY AND BLOOMING GROVE.
HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
OTHER STRONG STORMS MOVING OUT OF ELLIS COUNTY WILL AFFECT THE
REMAINDER OF NORTHERN NAVARRO COUNTY...WITH SMALL HAIL...GUSTY
WINDS...AND VERY HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM.
LAT...LON 3189 9677 3209 9690 3233 9639 3228 9629
3226 9628 3225 9624 3222 9620 3223 9619
3221 9618 3221 9615
TIME...MOT...LOC 0553Z 266DEG 34KT 3212 9686
25Special weather statement, Mar 31, 1:15 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
115 AM CDT TUE MAR 31 2009
TXZ121-122-135-310645-
VAN ZANDT TX-KAUFMAN TX-HENDERSON TX-
115 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN KAUFMAN COUNTY
NORTHWESTERN HENDERSON COUNTY
SOUTHWESTERN VAN ZANDT COUNTY
AT 114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS 10 MILES WEST OF GUN BARREL CITY...
MOVING EAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CANEY CITY...ENCHANTED
OAKS...EUSTACE...GUN BARREL CITY...KEMP...MABANK...SEVEN POINTS...
TOOL AND PURTIS CREEK STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF...VERY HEAVY
RAINFALL...PEA TO MARBLE-SIZED HAIL...AND WIND GUSTS TO 45 MPH CAN BE
EXPECTED FROM THIS STORM.
LAT...LON 3219 9590 3223 9621 3225 9624 3225 9626
3227 9629 3231 9630 3230 9631 3231 9633
3234 9640 3243 9639 3248 9587
TIME...MOT...LOC 0614Z 275DEG 27KT 3233 9630Special weather statement, Mar 31, 1:26 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 AM CDT TUE MAR 31 2009
TXZ146-310700-
NAVARRO TX-
126 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL NAVARRO COUNTY
AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF CORSICANA...MOVING EAST AT
35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CORSICANA AND KERENS.
PEA TO MARBLE-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM
THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3203 9662 3221 9663 3224 9623 3222 9620
3223 9619 3221 9618 3222 9615 3218 9617
3216 9614 3216 9611 3210 9611 3209 9606
3202 9605
TIME...MOT...LOC 0626Z 268DEG 30KT 3212 9651Special weather statement, Mar 31, 1:47 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
147 AM CDT TUE MAR 31 2009
TXZ122-135-310715-
VAN ZANDT TX-HENDERSON TX-
147 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HENDERSON COUNTY
SOUTHERN VAN ZANDT COUNTY
AT 147 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF GUN BARREL CITY...MOVING EAST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...EDOM...EUSTACE
AND PURTIS CREEK STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF...VERY HEAVY RAINFALL...
PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3227 9611 3236 9612 3236 9607 3245 9607
3252 9560 3229 9557
TIME...MOT...LOC 0647Z 270DEG 19KT 3237 9601Special weather statement, Mar 31, 2:12 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 AM CDT TUE MAR 31 2009
TXZ122-135-310745-
VAN ZANDT TX-HENDERSON TX-
212 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HENDERSON COUNTY
SOUTHEASTERN VAN ZANDT COUNTY
AT 211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF CANTON...OR 8 MILES WEST
OF EDOM...MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...CHANDLER AND
EDOM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA TO
MARBLE-SIZED HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM
THIS STORM.
LAT...LON 3227 9545 3230 9587 3248 9586 3248 9558
3241 9550 3236 9544 3228 9544
TIME...MOT...LOC 0711Z 273DEG 20KT 3239 9576Special weather statement, Mar 31, 5:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 AM CDT TUE MAR 31 2009
TXZ175-311045-
ROBERTSON TX-
521 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN ROBERTSON COUNTY
AT 521 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF HEARNE...MOVING EAST AT 30 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3086 9664 3100 9625 3097 9624 3090 9637
3085 9641 3077 9644 3073 9659
TIME...MOT...LOC 1021Z 257DEG 27KT 3082 9659The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:38 PM CDT | Special Weather Statement | FWD | Montague | 37 min |
| Mar 30, 8:52 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 38 min |
| Mar 30, 9:02 PM CDT | Special Weather Statement | FWD | Jack | 18 min |
| Mar 30, 9:23 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 52 min |
| Mar 30, 9:31 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 59 min |
| Mar 30, 9:33 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 57 min |
| Mar 30, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 66 min |
| Mar 30, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| Mar 30, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 46 min |
| Mar 30, 10:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 56 min |
| Mar 30, 10:55 PM CDT | Special Weather Statement | FWD | Hood, Johnson, Somervell | 65 min |
| Mar 30, 11:00 PM CDT | Special Weather Statement | FWD | Bosque | 90 min |
| Mar 30, 11:15 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Somervell | 60 min |
| Mar 30, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 65 min |
| Mar 30, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 50 min |
| Mar 30, 11:52 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 53 min |
| Mar 31, 12:06 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 54 min |
| Mar 31, 12:26 AM CDT | Special Weather Statement | FWD | Bosque | 34 min |
| Mar 31, 12:27 AM CDT | Special Weather Statement | FWD | Hunt | 33 min |
| Mar 31, 12:28 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 62 min |
| Mar 31, 12:52 AM CDT | Special Weather Statement | FWD | Hill | 23 min |
| Mar 31, 12:54 AM CDT | Special Weather Statement | FWD | Navarro | 36 min |
| Mar 31, 1:15 AM CDT | Special Weather Statement | FWD | Henderson | 30 min |
| Mar 31, 1:26 AM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| Mar 31, 1:47 AM CDT | Special Weather Statement | FWD | Van Zandt | 28 min |
| Mar 31, 2:12 AM CDT | Special Weather Statement | FWD | Henderson | 33 min |
Nearby
Special Weather Statements in Texas, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.